| Model Number |
8378.90 |
| Medical Device Problem Codes |
Microbial Contamination of Device (2303); Device Contamination with Body Fluid (2317); Residue After Decontamination (2325); Failure to Clean Adequately (4048)
| Health Effect - Clinical Codes |
Exposure to Body Fluids (1745); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(4) considers this mdr/complaint open.(b)(4) will submit a follow up report after reviewing the ifu, following up with the manufacturer and/or new information becomes available.
Event or Problem Description
On march 15, richard wolf mic received medwatch report mw5099373 with the following event description: the manufacturer's instructions for use (ifu) is inadequate.The device is unable to be thoroughly cleaned.Residual bioburden is found in the shaft of the probe and inside the cone.The manufacturer/model numbers are as follows: richard wolf: intrauterine probe - 8378.00, small cone - 8378.90, large cone - 8378.91.Boroscope inspection revealed what appeared to be biofilm colonies.
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to report the following new informations: (see h10).Results of the device product history evaluation update/revision of the associated device instructions for use: ifu ga-e074.Also, please see related mdr's 1418479-2021-00012 and 1418479-2021-00014.Rwmic mdr awareness date: 15-mar-2021.
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) is submitting this mdr on behalf of the device manufacturer, rw gmbh.Follow-up report #1 is to provide fda with new and corrected informations about this mdr.Results of the device product history evaluation: the device was not returned instead, a product history evaluation was performed.According to the investigation report product history evaluation , form 5253 (00): (04/19/2021) rwgmbh has not received similar complaints about the product 8378.00.In the last 10 years the only one complaint was from rwmic (19-00178) but with another problem description: "tip inside the patient".There is no further information in the complaint records.Based on the available results, there are no signs of systematic problems.No further action is required.Rwgmbh has revised the device instructions for use (ifu) as a result of this complaint at rwmic.Ifu number: ifu ga-e074 en us.Old revision no.: index: 2012-01 v1.0 / eco 2011-0351.New revision no.: v2.0 / 2022-04 / pk22-0448.Ifu released date: 12-july-2022.In general, the user is advised in the associated instructions for use ga-e074 en us under chapter 9 (reprocessing and maintenance) that a visual and functional check must be carried out before and after each use, as well as during reprocessing.Notice: (important) observe the following when cleaning the products: products with long channels: pull through the cleaning brush.Insert the cleaning brush into the channel with the brushless side first and pull out the brush on the other side of the channel.Other products/parts: use a brush pass.Move the cleaning brush forwards and backwards once.Specifically, section 9.1, describes fully the reprocessing sequences for manual and machine cleaning (in w/d) processes.Richard wolf medical instruments corporation (rwmic) considers this mdr closed.Rwmic will submit a follow up report if new information becomes available.